November  2015, 14(6): 2363-2376. doi: 10.3934/cpaa.2015.14.2363

Harnack inequality for degenerate elliptic equations and sum operators

1. 

Dipartimento di Matematica e Informatica, Università degli Studi di Catania, Italy

Received  January 2015 Revised  July 2015 Published  September 2015

We define Stummel-Kato type classes in a quasimetric homogeneous setting using sum operators introduced in [13] by Franchi, Perez and Wheeden. Then we prove a Harnack inequality for positive solutions of some linear subelliptic equations.
Citation: Giuseppe Di Fazio, Maria Stella Fanciullo, Pietro Zamboni. Harnack inequality for degenerate elliptic equations and sum operators. Communications on Pure & Applied Analysis, 2015, 14 (6) : 2363-2376. doi: 10.3934/cpaa.2015.14.2363
References:
[1]

S. M. Buckley, Inequalities of John-Nirenberg type in doubling spaces, J. Anal. Math., 79 (1999), 215-240. doi: 10.1007/BF02788242.  Google Scholar

[2]

F. Chiarenza and M. Frasca, A remark on a paper by C. Fefferman, Proc. Amer. Math. Soc., 108 (1990), 407-409. doi: 10.2307/2048289.  Google Scholar

[3]

G. Di Fazio, M. S. Fanciullo and P. Zamboni, Harnack inequality for a class of strongly degenerate elliptic operators formed by Hörmander vector fields, Manuscripta Math., 135 (2011), 361-380. doi: 10.1007/s00229-010-0420-y.  Google Scholar

[4]

G. Di Fazio, M. S. Fanciullo and P. Zamboni, Regularity for a class of strongly degenerate quasilinear operators, J. Differential Equations, 255 (2013), 3920-3939. doi: 10.1016/j.jde.2013.07.062.  Google Scholar

[5]

G. Di Fazio, M. S. Fanciullo and P. Zamboni, Sum Operators and Fefferman - Phong Inequalities, Geometric Methods in PDE's, Springer INdAM Series, Vol. 13 (2015). Google Scholar

[6]

G. Di Fazio and P. Zamboni, A Fefferman-Poincaré type inequality for Carnot-Carathéodory vector fields, Proc. Amer. Math. Soc., 130 (2002), 2655-2660. doi: 10.1090/S0002-9939-02-06394-3.  Google Scholar

[7]

G. Di Fazio and P. Zamboni, Hölder continuity for quasilinear subelliptic equations in Carnot Carathéodory spaces, Math. Nachr., 272 (2004), 3-10. doi: 10.1002/mana.200310185.  Google Scholar

[8]

G. Di Fazio and P. Zamboni, Regularity for quasilinear degenerate elliptic equations, Math. Z., 253 (2006), 787-803. doi: 10.1007/s00209-006-0933-y.  Google Scholar

[9]

G. Di Fazio and P. Zamboni, Local regularity of solutions to quasilinear subelliptic equations in Carnot Caratheodory spaces, Boll. Unione Mat. Ital. Sez. B Artic. Ric. Mat. (8), 9 (2006), 485-504.  Google Scholar

[10]

B. Franchi, G. Lu and R. L. Wheeden, Representation formulas and weighted Poincaré type inequalities for Hörmander vector fields, Ann. inst. Fourier tome, 45 (1995), 577-604.  Google Scholar

[11]

B. Franchi, G. Lu and R. L. Wheeden, A relationship between Poincaré-type inequalities and representation formulas in spaces of homogeneous type, Int. Math. Res. Not., (1996), 1-14. doi: 10.1155/S1073792896000013.  Google Scholar

[12]

B. Franchi, C. Perez and R. L. Wheeden, Self-improving properties of John-Nirenberg and Poincaré inequalities on spaces of homogeneous type, J. of functional Analysis, 153 (1998), 108-146. doi: 10.1006/jfan.1997.3175.  Google Scholar

[13]

B. Franchi, C. Perez and R. L. Wheeden, A sum operator with applications to self-improving properties of Poincaré inequalities in metric spaces, The Journal of Fourier Analysis and Applications, 9 (2003), 511-540. doi: 10.1007/s00041-003-0025-x.  Google Scholar

[14]

B. Franchi, R. Serapioni and F. Serra Cassano, Approximation and imbedding theorems for weighted Sobolev spaces associated with Lipschitz continuous vector fields, Boll. Un. Mat. Ital. B (7), 11 (1997), 83-117.  Google Scholar

[15]

C. E. Gutierrez, Harnack's inequality for degenerate Schrödinger operators, Trans. AMS, 312 (1989), 403-419. doi: 10.2307/2001222.  Google Scholar

[16]

P. Hajlasz and P. Koskela, Sobolev met Poincaré, Mem. Amer. Math. Soc., 688, (2000). doi: 10.1090/memo/0688.  Google Scholar

[17]

J. Heinonen and P. Koskela, Quasiconformal maps on metric spaces with controlled geometry, Acta Math., 181 (1998), 1-61. doi: 10.1007/BF02392747.  Google Scholar

[18]

D. Jerison, The Poincaré inequality for vector fields satisfying Hörmander's condition, Duke Math. J., 53 (1986), 503-523. doi: 10.1215/S0012-7094-86-05329-9.  Google Scholar

[19]

G. Lu, Weighted Poincaré and Sobolev inequalities for vector fields satisfying Hörmander's condition and applications, Rev. Mat. Iberoamericana, 8(1992), 367-439. doi: 10.4171/RMI/129.  Google Scholar

[20]

G. Lu, The sharp Poincaré inequality for free vector fields: an endpoint result, Rev. Mat. Iberoamericana, 10 (1994), 453-466. doi: 10.4171/RMI/158.  Google Scholar

[21]

G. Lu, A Fefferman-Phong type inequality for degenerate vector fields and applications, Panamer. Math. J., 6 (1996), 37-57.  Google Scholar

[22]

G. Lu and R. L. Wheeden, An optimal representation formula for Carnot- Carathéodory vector fields, Bull. London Math. Soc., 30 (1998), 578-584. doi: 10.1112/S0024609398004895.  Google Scholar

[23]

M. A. Ragusa and P. Zamboni, Local regularity of solutions to quasilinear elliptic equations with general structure, Commun. Appl. Anal., 3 (1999), 131-147.  Google Scholar

[24]

J. Serrin, Local behavior of solutions of quasilinear equations, Acta Math., 111 (1964), 247-302.  Google Scholar

[25]

P. Zamboni, Some function spaces and elliptic partial differential equations, Le Matematiche (Catania), 42 (1987), 171-178.  Google Scholar

[26]

P. Zamboni, The Harnack inequality for quasilinear elliptic equations under minimal assumptions, Manuscripta Math., 102 (2000), 311-323. doi: 10.1007/s002290050002.  Google Scholar

[27]

P. Zamboni, Unique continuation for non-negative solutions of quasilinear elliptic equations, Bull. Austral. Math. Soc., 64 (2001), 149-156. doi: 10.1017/S0004972700019766.  Google Scholar

[28]

P. Zamboni, Hölder continuity for solutions of linear degenerate elliptic equations under minimal assumptions, J. Differential Equations, 182 (2002), 121-140. doi: 10.1006/jdeq.2001.4094.  Google Scholar

show all references

References:
[1]

S. M. Buckley, Inequalities of John-Nirenberg type in doubling spaces, J. Anal. Math., 79 (1999), 215-240. doi: 10.1007/BF02788242.  Google Scholar

[2]

F. Chiarenza and M. Frasca, A remark on a paper by C. Fefferman, Proc. Amer. Math. Soc., 108 (1990), 407-409. doi: 10.2307/2048289.  Google Scholar

[3]

G. Di Fazio, M. S. Fanciullo and P. Zamboni, Harnack inequality for a class of strongly degenerate elliptic operators formed by Hörmander vector fields, Manuscripta Math., 135 (2011), 361-380. doi: 10.1007/s00229-010-0420-y.  Google Scholar

[4]

G. Di Fazio, M. S. Fanciullo and P. Zamboni, Regularity for a class of strongly degenerate quasilinear operators, J. Differential Equations, 255 (2013), 3920-3939. doi: 10.1016/j.jde.2013.07.062.  Google Scholar

[5]

G. Di Fazio, M. S. Fanciullo and P. Zamboni, Sum Operators and Fefferman - Phong Inequalities, Geometric Methods in PDE's, Springer INdAM Series, Vol. 13 (2015). Google Scholar

[6]

G. Di Fazio and P. Zamboni, A Fefferman-Poincaré type inequality for Carnot-Carathéodory vector fields, Proc. Amer. Math. Soc., 130 (2002), 2655-2660. doi: 10.1090/S0002-9939-02-06394-3.  Google Scholar

[7]

G. Di Fazio and P. Zamboni, Hölder continuity for quasilinear subelliptic equations in Carnot Carathéodory spaces, Math. Nachr., 272 (2004), 3-10. doi: 10.1002/mana.200310185.  Google Scholar

[8]

G. Di Fazio and P. Zamboni, Regularity for quasilinear degenerate elliptic equations, Math. Z., 253 (2006), 787-803. doi: 10.1007/s00209-006-0933-y.  Google Scholar

[9]

G. Di Fazio and P. Zamboni, Local regularity of solutions to quasilinear subelliptic equations in Carnot Caratheodory spaces, Boll. Unione Mat. Ital. Sez. B Artic. Ric. Mat. (8), 9 (2006), 485-504.  Google Scholar

[10]

B. Franchi, G. Lu and R. L. Wheeden, Representation formulas and weighted Poincaré type inequalities for Hörmander vector fields, Ann. inst. Fourier tome, 45 (1995), 577-604.  Google Scholar

[11]

B. Franchi, G. Lu and R. L. Wheeden, A relationship between Poincaré-type inequalities and representation formulas in spaces of homogeneous type, Int. Math. Res. Not., (1996), 1-14. doi: 10.1155/S1073792896000013.  Google Scholar

[12]

B. Franchi, C. Perez and R. L. Wheeden, Self-improving properties of John-Nirenberg and Poincaré inequalities on spaces of homogeneous type, J. of functional Analysis, 153 (1998), 108-146. doi: 10.1006/jfan.1997.3175.  Google Scholar

[13]

B. Franchi, C. Perez and R. L. Wheeden, A sum operator with applications to self-improving properties of Poincaré inequalities in metric spaces, The Journal of Fourier Analysis and Applications, 9 (2003), 511-540. doi: 10.1007/s00041-003-0025-x.  Google Scholar

[14]

B. Franchi, R. Serapioni and F. Serra Cassano, Approximation and imbedding theorems for weighted Sobolev spaces associated with Lipschitz continuous vector fields, Boll. Un. Mat. Ital. B (7), 11 (1997), 83-117.  Google Scholar

[15]

C. E. Gutierrez, Harnack's inequality for degenerate Schrödinger operators, Trans. AMS, 312 (1989), 403-419. doi: 10.2307/2001222.  Google Scholar

[16]

P. Hajlasz and P. Koskela, Sobolev met Poincaré, Mem. Amer. Math. Soc., 688, (2000). doi: 10.1090/memo/0688.  Google Scholar

[17]

J. Heinonen and P. Koskela, Quasiconformal maps on metric spaces with controlled geometry, Acta Math., 181 (1998), 1-61. doi: 10.1007/BF02392747.  Google Scholar

[18]

D. Jerison, The Poincaré inequality for vector fields satisfying Hörmander's condition, Duke Math. J., 53 (1986), 503-523. doi: 10.1215/S0012-7094-86-05329-9.  Google Scholar

[19]

G. Lu, Weighted Poincaré and Sobolev inequalities for vector fields satisfying Hörmander's condition and applications, Rev. Mat. Iberoamericana, 8(1992), 367-439. doi: 10.4171/RMI/129.  Google Scholar

[20]

G. Lu, The sharp Poincaré inequality for free vector fields: an endpoint result, Rev. Mat. Iberoamericana, 10 (1994), 453-466. doi: 10.4171/RMI/158.  Google Scholar

[21]

G. Lu, A Fefferman-Phong type inequality for degenerate vector fields and applications, Panamer. Math. J., 6 (1996), 37-57.  Google Scholar

[22]

G. Lu and R. L. Wheeden, An optimal representation formula for Carnot- Carathéodory vector fields, Bull. London Math. Soc., 30 (1998), 578-584. doi: 10.1112/S0024609398004895.  Google Scholar

[23]

M. A. Ragusa and P. Zamboni, Local regularity of solutions to quasilinear elliptic equations with general structure, Commun. Appl. Anal., 3 (1999), 131-147.  Google Scholar

[24]

J. Serrin, Local behavior of solutions of quasilinear equations, Acta Math., 111 (1964), 247-302.  Google Scholar

[25]

P. Zamboni, Some function spaces and elliptic partial differential equations, Le Matematiche (Catania), 42 (1987), 171-178.  Google Scholar

[26]

P. Zamboni, The Harnack inequality for quasilinear elliptic equations under minimal assumptions, Manuscripta Math., 102 (2000), 311-323. doi: 10.1007/s002290050002.  Google Scholar

[27]

P. Zamboni, Unique continuation for non-negative solutions of quasilinear elliptic equations, Bull. Austral. Math. Soc., 64 (2001), 149-156. doi: 10.1017/S0004972700019766.  Google Scholar

[28]

P. Zamboni, Hölder continuity for solutions of linear degenerate elliptic equations under minimal assumptions, J. Differential Equations, 182 (2002), 121-140. doi: 10.1006/jdeq.2001.4094.  Google Scholar

[1]

Fabio Paronetto. A Harnack type inequality and a maximum principle for an elliptic-parabolic and forward-backward parabolic De Giorgi class. Discrete & Continuous Dynamical Systems - S, 2017, 10 (4) : 853-866. doi: 10.3934/dcdss.2017043

[2]

Daniela De Silva, Ovidiu Savin. A note on higher regularity boundary Harnack inequality. Discrete & Continuous Dynamical Systems, 2015, 35 (12) : 6155-6163. doi: 10.3934/dcds.2015.35.6155

[3]

Pablo Raúl Stinga, Chao Zhang. Harnack's inequality for fractional nonlocal equations. Discrete & Continuous Dynamical Systems, 2013, 33 (7) : 3153-3170. doi: 10.3934/dcds.2013.33.3153

[4]

Carlo Morosi, Livio Pizzocchero. On the constants in a Kato inequality for the Euler and Navier-Stokes equations. Communications on Pure & Applied Analysis, 2012, 11 (2) : 557-586. doi: 10.3934/cpaa.2012.11.557

[5]

Jinggang Tan, Jingang Xiong. A Harnack inequality for fractional Laplace equations with lower order terms. Discrete & Continuous Dynamical Systems, 2011, 31 (3) : 975-983. doi: 10.3934/dcds.2011.31.975

[6]

James Scott, Tadele Mengesha. A fractional Korn-type inequality. Discrete & Continuous Dynamical Systems, 2019, 39 (6) : 3315-3343. doi: 10.3934/dcds.2019137

[7]

Wen Wang, Dapeng Xie, Hui Zhou. Local Aronson-Bénilan gradient estimates and Harnack inequality for the porous medium equation along Ricci flow. Communications on Pure & Applied Analysis, 2018, 17 (5) : 1957-1974. doi: 10.3934/cpaa.2018093

[8]

Shu-Yu Hsu. Some results for the Perelman LYH-type inequality. Discrete & Continuous Dynamical Systems, 2014, 34 (9) : 3535-3554. doi: 10.3934/dcds.2014.34.3535

[9]

Fahd Jarad, Yassine Adjabi, Thabet Abdeljawad, Saed F. Mallak, Hussam Alrabaiah. Lyapunov type inequality in the frame of generalized Caputo derivatives. Discrete & Continuous Dynamical Systems - S, 2021, 14 (7) : 2335-2355. doi: 10.3934/dcdss.2020212

[10]

Piotr Pokora. The orbifold Langer-Miyaoka-Yau Inequality and Hirzebruch-type inequalities. Electronic Research Announcements, 2017, 24: 21-27. doi: 10.3934/era.2017.24.003

[11]

José Francisco de Oliveira, João Marcos do Ó, Pedro Ubilla. Hardy-Sobolev type inequality and supercritical extremal problem. Discrete & Continuous Dynamical Systems, 2019, 39 (6) : 3345-3364. doi: 10.3934/dcds.2019138

[12]

Jun Zhou, Jun Shen, Weinian Zhang. A powered Gronwall-type inequality and applications to stochastic differential equations. Discrete & Continuous Dynamical Systems, 2016, 36 (12) : 7207-7234. doi: 10.3934/dcds.2016114

[13]

Leszek Gasiński. Optimal control problem of Bolza-type for evolution hemivariational inequality. Conference Publications, 2003, 2003 (Special) : 320-326. doi: 10.3934/proc.2003.2003.320

[14]

Bum Ja Jin, Kyungkeun Kang. Caccioppoli type inequality for non-Newtonian Stokes system and a local energy inequality of non-Newtonian Navier-Stokes equations without pressure. Discrete & Continuous Dynamical Systems, 2017, 37 (9) : 4815-4834. doi: 10.3934/dcds.2017207

[15]

Jorge A. Becerril, Javier F. Rosenblueth. Necessity for isoperimetric inequality constraints. Discrete & Continuous Dynamical Systems, 2017, 37 (3) : 1129-1158. doi: 10.3934/dcds.2017047

[16]

Gisella Croce, Bernard Dacorogna. On a generalized Wirtinger inequality. Discrete & Continuous Dynamical Systems, 2003, 9 (5) : 1329-1341. doi: 10.3934/dcds.2003.9.1329

[17]

Tomasz Cieślak. Trudinger-Moser type inequality for radially symmetric functions in a ring and applications to Keller-Segel in a ring. Discrete & Continuous Dynamical Systems - B, 2013, 18 (10) : 2505-2512. doi: 10.3934/dcdsb.2013.18.2505

[18]

Vincenzo Ferone, Carlo Nitsch, Cristina Trombetti. On a conjectured reverse Faber-Krahn inequality for a Steklov--type Laplacian eigenvalue. Communications on Pure & Applied Analysis, 2015, 14 (1) : 63-82. doi: 10.3934/cpaa.2015.14.63

[19]

Anouar Bahrouni. Trudinger-Moser type inequality and existence of solution for perturbed non-local elliptic operators with exponential nonlinearity. Communications on Pure & Applied Analysis, 2017, 16 (1) : 243-252. doi: 10.3934/cpaa.2017011

[20]

Felipe Riquelme. Ruelle's inequality in negative curvature. Discrete & Continuous Dynamical Systems, 2018, 38 (6) : 2809-2825. doi: 10.3934/dcds.2018119

2020 Impact Factor: 1.916

Metrics

  • PDF downloads (123)
  • HTML views (0)
  • Cited by (4)

[Back to Top]